Louisiana, 2015Damaging Winds in Louisiana, June 9, 2015
June 9, 2015 · NWS SHV · 10 events in 7 counties and zones
A weak upper level disturbance provided the necessary lift for the development of strong to severe thunderstorms across the region on June 8th. Isolated thunderstorms developed during the morning but more substantial thunderstorms developed with daytime heating across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level disturbance provided the necessary lift for the development of strong to severe thunderstorms across the region on June 8th. Isolated thunderstorms developed during the morning but more substantial thunderstorms developed with daytime heating across the region. The storms produced strong and damaging wind gusts along with some hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 9, 4:36 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 9, 4:36 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
536 AM CDT TUE JUN 9 2015
.AVIATION...
A WEAK FRONTAL BOUNDARY ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS WILL BE A FOCUS FOR WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS TODAY. ALREADY SEEING SOME OF THIS ACTIVITY ACROSS
SOUTHERN ARKANSAS ATTM. FOLLOWING THE HRRR OUTPUT...COULD SEE VCTS
ACROSS JUST ABOUT ALL TERMINAL SITES THROUGHOUT THE DAY WITH
ACTIVITY LIKELY DIMINISHING LATER THIS EVENING. HAVE TRIED TO
COVER THIS WITH VCTS MENTION AT MOST LOCATIONS WITH ANY TEMPO TSRA
EXCEPT AT THE ELD TERMINAL WHERE TSRA IS CLOSE THIS MORNING.
13
&&
.PREV DISCUSSION... /ISSUED 421 AM CDT TUE JUN 9 2015/
DISCUSSION...
A SHORTWAVE TROUGH WILL CONTINUE TO SLOWLY MOVE SSEWD ACROSS THE
SRN PLAINS TOWARDS THE GULF COAST TODAY. THIS TROUGH HAS PROVIDED
JUST ENOUGH VERTICAL ASCENT TO SUPPORT SCATTERED CONVECTION
THROUGH MUCH OF THIS EARLY MORNING ALONG A WEAK FRONT OVER SRN AR.
TSTMS HAVE SHOWN SIGNS OF DEVELOPING BACK TO THE WEST OVER THE
LAST COUPLE OF HRS. SEVERAL OF THE HIGHER RESOLUTION SHORT-TERM
MODELS INDICATE THE MOISTURE GRADIENT WILL TIGHTEN SOME TODAY
MAKING THE FRONT MORE DEFINED. THEREFORE...THE FRONT SHOULD
CONTINUE TO ACT AS A FOCUS FOR ISOLATED TO SCATTERED CONVECTION
ESPECIALLY DURING PEAK HEATING TODAY. SEVERE WEATHER THREAT SHOULD
BE LOW BUT CANNOT RULE OUT SOME GUSTY WINDS. CONVECTION SHOULD
GRADUALLY DIMINISH THROUGH THE EVENING HRS WITH THE LOSS OF
DIURNAL HEATING.
SEVERAL OF THE MODELS ARE RATHER AGGRESSIVE WITH CHANCES FOR
SCATTERED SHWRS/TSTMS THROUGH THURSDAY. REMNANTS OF THE FRONT
WILL BE JUST SOUTH OF THE AREA AND WHAT IS LEFT OF THE SHORTWAVE
TROUGH SHOULD BE JUST OFF THE SRN LA COAST. THIS SHOULD STILL
SUPPORT SLIGHT CHANCE TO CHANCE POPS ACROSS THE SE HALF OF THE
FORECAST AREA BUT SUBSIDENCE FROM UPPER RIDGING WILL LIKELY KEEP
MOST LOCATIONS DRY.
MORE SUBSTANTIAL RAIN CHANCES SHOULD RETURN BEGINNING ON FRIDAY
AND INTO THE WEEKEND. SOUTHERLY FLOW ALOFT RETURNS AS THE UPPER
RIDGE OVER W TX BREAKS DOWN AND AN UPPER TROUGH MOVES ACROSS THE
CNTRL PLAINS. AT THE SFC...SELY FLOW FROM THE GULF WILL INCREASE
AS A SFC TROUGH DEVELOPS OVER THE PLAINS AND A SFC HIGH BUILDS
OVER THE SE CONUS. A COLD FRONT SHOULD BE WELL NW OF US...BUT
SCATTERED CONVECTION WILL BE POSSIBLE AREAWIDE FOR MUCH OF THE
WEEKEND AND CONTINUING INTO THE BEGINNING OF NEXT WEEK. /09/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 93 72 93 72 / 20 10 30 10
MLU 92 71 92 71 / 30 20 30 10
DEQ 93 69 93 70 / 10 10 10 10
TXK 93 71 93 72 / 20 10 10 10
ELD 91 71 92 71 / 30 10 20 10
TYR 94 72 92 72 / 20 10 10 10
GGG 94 71 92 72 / 20 10 20 10
LFK 92 73 91 72 / 30 20 30 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
09/13
Hazardous weather outlook, Jun 9, 5:00 AM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT TUE JUN 9 2015
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
600 AM CDT TUE JUN 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY MAINLY
SOUTH OF THE INTERSTATE 30 CORRIDOR. GUSTY WINDS WILL BE THE
PRIMARY THREAT. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE EVERY DAY
THROUGH THURSDAY MAINLY SOUTHEAST OF A LINE FROM JACKSONVILLE
TEXAS TO PRESCOTT ARKANSAS. RAIN CHANCES WILL INCREASE AREAWIDE
FRIDAY...THROUGH NEXT WEEKEND AND INTO EARLY NEXT WEEK AS AN
UPPER TROUGH MOVES ACROSS THE CENTRAL PLAINS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.
09
Thunderstorm Wind, Bossier
- When
- June 9, 6:50 AM CST
- Where
- Bossier County, 0.58 mi E of Fosters
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.520, -93.660
Trees were downed on the Fox Run Golf Course on the Barksdale Airforce Base.
Thunderstorm Wind, Lincoln
- When
- June 9, 6:20 PM CST
- Where
- Lincoln County, 2.23 mi NW of Vienna
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.600, -92.680
Trees were downed at Hwy. 146 and Holliman Road just west of Vienna, Louisiana.
Thunderstorm Wind, Bienville
- When
- June 9, 6:20 PM CST to 6:25 PM CST
- Where
- Bienville County, Arcadia
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.550, -92.920
Trees were downed on Cypress Street, Hazel Street and Hwy. 9 in Arcadia, Louisiana.
Thunderstorm Wind, Lincoln
- When
- June 9, 6:25 PM CST
- Where
- Lincoln County, 3.76 mi WNW of Vienna
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.600, -92.710
Trees were downed on Wafer Road west of Vienna, Louisiana.
Thunderstorm Wind, Ouachita
- When
- June 9, 6:50 PM CST
- Where
- Ouachita County, 1.81 mi SW of Fondale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.330, -92.140
Trees were downed on Mock Road south southwest of Richwood, Louisiana.
Thunderstorm Wind, Bienville
- When
- June 9, 6:55 PM CST
- Where
- Bienville County, 2.23 mi SW of Fords
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.530, -93.010
Trees were downed near the intersection of Jones Road and Blue Ridge Road east southeast of Gibsland, Louisiana.
Thunderstorm Wind, Bienville
- When
- June 9, 7:00 PM CST
- Where
- Bienville County, Mt Lebanon
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.500, -93.050
Numerous trees were downed across the Mount Lebanon community.
Thunderstorm Wind, Webster
- When
- June 9, 7:10 PM CST
- Where
- Webster County, 2.23 mi SE of Heflin
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.430, -93.240
Trees were downed on Hwy. 792 at the Bienville and Webster Parish line.
Thunderstorm Wind, Jackson
- When
- June 9, 7:55 PM CST
- Where
- Jackson County, 1.5 mi SSE of Weston
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.230, -92.590
A few trees were downed at the intersection of Odenbaugh Road and Hwy. 810 east of Jonesboro, Louisiana.
Thunderstorm Wind, Winn
- When
- June 9, 8:10 PM CST
- Where
- Winn County, 2.23 mi NW of Dodson
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.100, -92.700
Trees were downed near the intersection of Hwy. 126 and Hwy. 1234 northwest of Dodson, Louisiana.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Louisiana, June 9, 20151 death · $5,000 · 1 in hail · 3 events
- Flash Flood and Flooding in Vermont, June 9 to 10, 2015$1.3 million · 5 events
- Flooding in Missouri, June 9 to 30, 2015$255,000 · 3 events
- Flash Flooding and Damaging Winds in Mississippi, June 9, 2015$178,000 · 55 kt wind · 6 events
- Tornado and Flash Flooding in South Carolina, June 9, 2015$65,000 · EF0 · 26 events
- Hail and Damaging Winds in Georgia, June 9, 2015$103,000 · 1 in hail · 12 events
- Flash Flood and Damaging Winds in Texas, June 9, 2015$100,000 · 61 kt wind · 6 events
- Flood and Damaging Winds in Massachusetts, June 9, 2015$36,000 · 50 kt wind · 9 events
- Damaging Winds in Georgia, June 9, 20151 injured · $32,000 · 55 kt wind · 3 events
- Flash Flooding in Nevada, June 9 to 10, 2015$35,000 · 3 events
- Hail and Damaging Winds in South Carolina, June 9, 2015$18,000 · 56 kt wind · 9 events
- Flash Flooding and Damaging Wind in North Carolina, June 9, 2015$20,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570448, 570460, 570467, 570464, 570469, 570471, 570472, 570473, 570474, 570475.